Alert archive / Oklahoma / Wind Advisories in 2006
Wind Advisory 3, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jan 31, 2006, 10:23 AM CST for 17 counties in Oklahoma. It took effect at Jan 31, 2006, 11:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2006, 10:23 AM CST (16:23 UTC)
- In effect from
- Jan 31, 2006, 11:00 AM CST
- Expired
- Jan 31, 2006, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3070 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 311623 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1023 AM CST TUE JAN 31 2006 .INCREASING LOW PRESSURE OVER EASTERN COLORADO WILL INCREASE SOUTH SURFACE WINDS TODAY OVER MUCH OF WESTERN AND CENTRAL OKLAHOMA. THESE WINDS WILL DECREASE IN NORTHWEST OKLAHOMA LATE THIS AFTERNOON AS A COLD FRONT APPROACHES, BUT REMAIN GUSTY IN OTHER AREAS THIS EVENING. OKZ005>007-010>012-014>018-021>024-034-035-312300- /O.NEW.KOUN.WI.Y.0003.060131T1700Z-060131T2300Z/ WOODS-ALFALFA-GRANT-WOODWARD-MAJOR-GARFIELD-ROGER MILLS-DEWEY- CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-CANADIAN-GREER- KIOWA- INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD...WOODWARD... FAIRVIEW...ENID...CHEYENNE...TALOGA...WEATHERFORD...CLINTON... WATONGA...KINGFISHER...ELK CITY...SAYRE...BURNS FLAT...ANADARKO... YUKON...EL RENO...MUSTANG...MANGUM...HOBART 1023 AM CST TUE JAN 31 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. SOUTH WINDS 30 TO 35 MPH WILL PERSIST IN WEST CENTRAL AND PARTS OF NORTHERN OKLAHOMA THIS AFTERNOON. GUSTS WILL EXCEED 40 MPH AT TIMES. WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 31, 4:16 AM CST, 6 hours 7 minutes earlier.
Area forecast discussion, Jan 31, 4:16 AM CST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
416 AM CST TUE JAN 31 2006
.DISCUSSION...FOCUS OVERNIGHT HAS BEEN THE FIRE WEATHER FORECAST
FOR TODAY. RED FLAG CONDITIONS LOOK EASILY MET OVER MUCH OF
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. FARTHER EAST...HUMIDITY
MAY REMAIN MARGINAL...BUT STRONG AND GUSTY WINDS ARE A GOOD BET.
THROUGH COLLABORATION WITH FORECAST OFFICES IN TULSA AND FORT
WORTH...WILL GO AHEAD AND CONVERT THE ENTIRE FIRE WEATHER WATCH
INTO A RED FLAG WARNING. WILL ALSO EXPAND THE WARNING TO INCLUDE
ALL OF NORTHWESTERN OKLAHOMA INCLUDING WOODWARD AND AREAS THAT
WERE NOT COVERED IN THE WATCH. THE THREAT WILL DEVELOP EARLIER IN
THE NORTHWEST...WHERE HUMIDITIES WERE STILL BELOW 35 PERCENT AT 4 AM.
GUSTY WINDS WILL PICK UP BY MID MORNING...AND MAY RELAX BY MID
AFTERNOON...WHILE STRONG WINDS WILL PERSIST INTO THE EARLY EVENING
ACROSS THE REST OF THE REGION.
AS A SIDE NOTE...DEWPOINTS WERE BY FAR THE MOST DIFFICULT ASPECT OF
THIS FORECAST. WITH EVERY MODEL SHOWING UNREALISTIC JUMPS IN
DEWPOINT THIS MORNING...DECIDED TO USE AN ADVECTIVE FORECAST BASED
ON CURRENT OBSERVATIONS AND FORECAST WIND DIRECTION FROM ABOUT 190
DEGREES. THIS ARGUES FOR VERY LITTLE CHANGE IN DEWPOINTS UNTIL LATE
IN THE DAY WHEN MOISTURE NOW AT THE BIG BEND AREA OF TEXAS HAS A
CHANCE TO MOVE NORTHWARD.
NEXT PROBLEM IS WHAT TO THINK OF THE UPPER LEVEL TROUGH CURRENTLY
DIVING THROUGH THE SOUTHWEST. STILL CONSIDERABLE MODEL DIFFERENCES
ON THE 00Z RUNS WHICH MAY GO AWAY AT 12Z WITH THE SYSTEM FULLY
ONSHORE AND IN THE DATA NETWORK. FOR THE CURRENT FORECAST...THE
UKMET WAS BEST INITIALIZED WITH WINDS AND VORTICITY PER COMPARISON
WITH SATELLITE. THE GFS WAS NOT FAR OFF. THE NAM SOLUTION APPEARED
MUCH TOO WEAK AND PROGRESSIVE. WITH THE UKMET/GFS MOVING TOWARD A
SPLIT FLOW PATTERN...EXPECT THIS LOW TO SLOW DOWN OVER TEXAS. THIS
SHOULD DELAY THE COLD FRONT WHICH MAY STALL IN SOUTHERN OKLAHOMA AND
NORTH TEXAS WEDNESDAY MORNING. BOTH MODELS SHOWING LOW LEVEL WARM
ADVECTION WEDNESDAY AND INCREASING MOISTURE OVER SOUTH CENTRAL INTO
CENTRAL OKLAHOMA. MOST FORCING REMAINS IN TEXAS...BUT MODEST LIFT
AND WEAK INSTABILITY APPEARS LIKELY ENOUGH TO PULL SOME SLIGHT POPS
FARTHER WEST TOWARD INTERSTATE 35. DO NOT EXPECT A BIG RAIN
EVENT...BUT WILL TAKE ANY LITTLE BIT AT THIS POINT.
THE LARGE SCALE PATTERN REMAINS PROGRESSIVE...AND THE SLOW MOVING
LOW OVER TX/OK WILL REJOIN THE NORTHERN STREAM FLOW
THURSDAY...EXITING TO THE EAST. MODELS ARE THEN BRINGING A STRONG
JET STREAK IN FROM THE NORTHWEST THURSDAY NIGHT AND FRIDAY. AT THIS
POINT...THE UKMET WAS THE PREFERRED MODEL AND IS NOT NEARLY AS
STRONG WITH THE FRIDAY SYSTEM...ESPECIALLY AT LOW LEVELS. FEEL THE
GFS IS OVERDONE WITH ITS DEVELOPMENT OF AN INTENSE SURFACE LOW IN
THE WAKE OF THE FIRST SYSTEM. HIGH BASED SHOWERS WITH MINIMAL
ACCUMULATION LOOKS MORE LIKELY FROM THIS SETUP. THEREFORE...HAVE
INSERTED ONLY A CONSERVATIVE SLIGHT CHANCE FOR SHOWERS IN SOUTHERN
OKLAHOMA.
TWEAKED TEMPS DOWN OVER THE WEEKEND WITH A TROUGH DIGGING IN THE
LOWER MISSISSIPPI VALLEY. THIS BLENDS WELL WITH NEIGHBORS AS WELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 67 42 59 40 / 0 0 10 10
HOBART OK 70 41 59 38 / 0 0 0 0
WICHITA FALLS TX 69 43 62 40 / 0 0 10 10
GAGE OK 71 33 57 32 / 0 0 0 0
PONCA CITY OK 68 40 57 36 / 0 0 10 0
DURANT OK 67 47 61 44 / 0 10 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR OKZ004-OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-
OKZ010-OKZ011-OKZ012-OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-
OKZ018-OKZ019-OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-
OKZ026-OKZ027-OKZ028-OKZ029-OKZ030-OKZ031-OKZ032-OKZ033-
OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-
OKZ042-OKZ043-OKZ044-OKZ045-OKZ046-OKZ047-OKZ050-OKZ051.
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-
TXZ089-TXZ090.
&&
BURKE/11Hazardous weather outlook, Jan 31, 7:00 AM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CST TUE JAN 31 2006
OKZ004>048-050>052-TXZ083>090-311800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
700 AM CST TUE JAN 31 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A DRY AND STABLE AIRMASS WILL PREVAIL ACROSS OKLAHOMA AND NORTH
TEXAS THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY FEB 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
FIRE DANGER WILL REACH THE EXTREME CATEGORY OVER ALL BUT EXTREME
SOUTHEAST OKLAHOMA THIS AFTERNOON. REFER TO FIRE DANGER STATEMENTS
AND RED FLAG WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS ARE POSSIBLE WEDNESDAY ACROSS SOUTHEAST
OKLAHOMA. A COLD FRONT AND UPPER LEVEL TROUGH WILL ENCOUNTER
INCREASING MOISTURE IN THIS AREA...BUT INSTABILITY WILL BE VERY
LIMITED. THE MAIN HAZARD FROM ANY THUNDERSTORMS WILL BE CLOUD TO
GROUND LIGHTNING.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
11Nearby
Wind Advisories in Oklahoma, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.